If you abruptly stop taking Kadian, withdrawal symptoms may occur. These symptoms can vary in intensity and may include watery eyes, yawning, insomnia, and nausea. Unlike withdrawal from many other drugs, withdrawal from Kadian is unlikely to cause life-threatening symptoms. To help prevent withdrawal symptoms, your healthcare provider can try gradually weaning you off the drug.
Kadian® (morphine sulfate ER) is a prescription pain medication. As with most narcotic medications, you may experience withdrawal symptoms if you stop taking it too abruptly. Although withdrawal from Kadian can be quite unpleasant, you can be assured that it is not life-threatening.
Gradually, the body becomes accustomed to the many different effects of Kadian. If you stop taking it too quickly -- or even if you lower your dose too abruptly -- withdrawal symptoms may occur. Withdrawal is a normal, predictable, physical response to stopping a narcotic; it is not necessarily a sign of abuse. Kadian withdrawal can occur with chronic, legitimate use of the drug, as well as with Kadian abuse.
Withdrawal symptoms from Kadian can vary in intensity and may include:
- Watery eyes
- Runny nose
- Muscle pain
- Dilated (wide open) pupils
- Joint pain
- Abdominal cramps
- Loss of appetite
- High blood pressure
- Fast breathing
- A rapid heart rate.
Unlike withdrawal from many other drugs, withdrawal from Kadian is unlikely to cause life-threatening symptoms.